NASHIK: Symptoms of eye infection, such as mucormycosis, are more common in post-Covid patients. The task force has issued guidelines on the fungal disease. “While discharging the COVID19 patient, he/she will be provided guidance on the symptoms of the disease and the care to be taken,” said District Collector Suraj Mandhare.
Following the suggestion of Guardian Minister Chhagan Bhujbal,the district administration had ordered to form a task force to spread awareness about mucormycosis infection. In that connection, District Collector Mandhare has formed a team and started work in this regard. The prevalence of this fungal disease is increasing everywhere.
A task force, which has many experts from the field, has been formed last week at the district level to address the issue. It has been decided to prepare guidelines for all the hospitals in the district as per the discussions held with these experts so far. These guidelines have been received from the Director of Health Services.
All of these are being sent to hospitals. Also held discussion with selected members of the task force. According to that discussion, while discharging the patient, it was decided to make him/her aware of the disease and give him a letter of instructions on how to take care of self, said District Collector Mandhare and added that this procedure will be followed in the district from now on.
Covid patients who have been discharged from government or private centers, if they experience any of the specified symptoms, should immediately contact every seven days, the nearest government health center e.g. primary health center, rural hospital, sub-district hospital, district civil hospital, or municipal hospitals.
What is mucormycosis (black fungus)?
A highly contagious fungal disease that mainly affects the nose, eyes, and brain. With timely treatment, the disease can be completely cured. But without proper treatment, patients may lose their sight or even their life.
Dry nose, brown and red discharge from the nose. Severe headache and swelling around the eyes. Toothache and mild fever, low vision.
Consequences of excessive use of drugs like steroids or tacilazum during treatment in patients with uncontrolled diabetes.
Overuse of artificial respiration machine Excessive use of oxygen, Lack of immunity
If symptoms persist, check immediately.
Diabetics should strictly control their blood sugar
Do not ignore the mild symptoms
Ear, nose, throat examination once a week by a specialist
Do not choose home remedies
Do not take steroids for more days than prescribed by the doctor
Replace toothbrush / mask frequently, gargling Betadine twice a day and maintain personal hygiene.